Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

The Skyrme Model on Riemannian manifolds

  • 59 Accesses

  • 15 Citations

Abstract

The Skyrme Model on Riemannian manifolds is analysed. Under certain assumptions it is shown that the identity map is essentially the only absolute minimizer proving a conjecture stated by Manton and Ruback. In some other circumstances, it is shown that the identity map is a stable local minimum.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Manton, N. S. and Ruback, P. J., Phys. Lett. B181, 137–140 (1986).

  2. 2.

    Skyrme, T. H. R., Proc. Roy. Soc. A260, 127 (1961); Nucl. Phys. 31, 556 (1962).

  3. 3.

    Witten, E., in A.Chodos et al. (eds.), Solitions in Nuclear and Elementary Particle Physics. Proc. of the Lewes Workshop, June 1984, World Scientific, Singapore, 1984.

  4. 4.

    Adkins, G., Nappi, C., and Witten, E., Nucl. Phys. B228, 552–566 (1983).

  5. 5.

    Estéban, M., Commun. Math. Phys. 105, 571–591 (1986).

  6. 6.

    Manton, N. S., Geometry of skyrmions. Preprint.

  7. 7.

    Hardy, Littlewood, and Polya, Inequalities, Cambridge University Press.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Loss, M. The Skyrme Model on Riemannian manifolds. Lett Math Phys 14, 149–156 (1987). https://doi.org/10.1007/BF00420305

Download citation

Keywords

  • Manifold
  • Statistical Physic
  • Local Minimum
  • Riemannian Manifold
  • Group Theory